Skip to Content

Can you take metoprolol and atacand hct together?

Responses (1)

Anonymous 26 Jun 2011

Hello,

Interactions between your selected drugs

metoprolol ↔ hydrochlorothiazide
Applies to: metoprolol, Atacand HCT (candesartan/hydrochlorothiazide)
MONITOR: Although they are often combined in clinical practice, diuretics and beta-blockers may increase the risk of hyperglycemia and hypertriglyceridemia in some patients, especially in patients with diabetes or latent diabetes. In addition, the risk of QT interval prolongation and arrhythmias (e.g. torsades de pointes) due to sotalol may be increased by potassium-depleting diuretics.

MANAGEMENT: Monitoring of serum potassium levels, blood pressure, and blood glucose is recommended during coadministration. Patients should be advised to seek medical assistance if they experience dizziness, weakness, fainting, fast or irregular heartbeats, or loss of blood glucose control.

Other drugs that your selected drugs interact with

metoprolol interacts with more than 400 other drugs.
Atacand HCT (candesartan/hydrochlorothiazide) interacts with more than 500 other drugs.

Interactions between your selected drugs and food

metoprolol ↔ food
Applies to: metoprolol
ADJUST DOSING INTERVAL: The bioavailability of metoprolol may be enhanced by food.

MANAGEMENT: Patients may be instructed to take metoprolol at the same time each day, preferably with or immediately following meals.

candesartan ↔ food
Applies to: Atacand HCT (candesartan/hydrochlorothiazide)
GENERALLY AVOID: Moderate-to-high dietary intake of potassium, especially salt substitutes, may increase the risk of hyperkalemia in some patients who are using angiotensin II receptor blockers (ARBs). ARBs can promote hyperkalemia through inhibition of angiotensin II-induced aldosterone secretion. Patients with diabetes, heart failure, dehydration, or renal insufficiency have a greater risk of developing hyperkalemia.

MANAGEMENT: Patients should receive dietary counseling and be advised to not use potassium-containing salt substitutes or over-the-counter potassium supplements without consulting their physician. If salt substitutes are used concurrently, regular monitoring of serum potassium levels is recommended. Patients should also be advised to seek medical attention if they experience symptoms of hyperkalemia such as weakness, irregular heartbeat, confusion, tingling of the extremities, or feelings of heaviness in the legs.

https://www.drugs.com/interactions-check.php?drug_list=1615-0,488-1975

Take care,

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions